Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 262, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 8, 2014, 6:44 PM MDT for Kit Carson County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2014, 6:44 PM MDT (00:44 UTC)
- Expired
- Aug 8, 2014, 7:30 PM MDT
- In force
- 46 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 60 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 2719 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
636
WUUS53 KGLD 090044
SVRGLD
COC063-090130-
/O.NEW.KGLD.SV.W.0262.140809T0044Z-140809T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
644 PM MDT FRI AUG 8 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 730 PM MDT
* AT 643 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
STRATTON...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN KIT CARSON COUNTY.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 194 AND 211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3957 10219 3929 10229 3936 10264 3957 10261
TIME...MOT...LOC 0044Z 272DEG 17KT 3945 10255
HAIL...1.00IN
WIND...60MPH
$$
HUSTED2 follow-up statements
379
WWUS53 KGLD 090102
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
702 PM MDT FRI AUG 8 2014
COC063-090130-
/O.CON.KGLD.SV.W.0262.000000T0000Z-140809T0130Z/
KIT CARSON CO-
702 PM MDT FRI AUG 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
KIT CARSON COUNTY UNTIL 730 PM MDT...
AT 701 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
BETHUNE...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN KIT CARSON COUNTY.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 194 AND 211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3955 10250 3957 10219 3929 10229 3934 10256
TIME...MOT...LOC 0103Z 272DEG 17KT 3945 10243
HAIL...1.00IN
WIND...60MPH
$$
HUSTED821 WWUS53 KGLD 090124 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 724 PM MDT FRI AUG 8 2014 COC063-090134- /O.EXP.KGLD.SV.W.0262.000000T0000Z-140809T0130Z/ KIT CARSON CO- 724 PM MDT FRI AUG 8 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL KIT CARSON COUNTY WILL EXPIRE AT 730 PM MDT/830 PM CDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3955 10250 3957 10219 3929 10229 3934 10256 TIME...MOT...LOC 0124Z 272DEG 17KT 3945 10230 $$ HUSTED
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 6:28 PM MDT, 16 minutes earlier.
Area forecast discussion, Aug 8, 6:28 PM MDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 628 PM MDT FRI AUG 8 2014 .UPDATE... ISSUED AT 623 PM MDT FRI AUG 8 2014 JUST COMPLETED AN UPDATE TO INCREASE POPS AND ADJUST THE TRENDS/LOCATION OF THOSE POPS. MODELS HAVING A DIFFICULT TIME GETTING A HANDLE ON THE CURRENT THUNDERSTORM ACTIVITY. THEY ALL ARE TOO FAR SOUTH AND EAST WITH THEIR HIGHEST POPS WHICH HAS BEEN THE TREND THE LAST FEW DAYS. SO GOING BY REALITY AND WHERE THE BEST LIFT IS LOCATED...ADJUSTED THE POPS UP IN THE SOUTHWEST HALF OF THE AREA. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 120 PM MDT FRI AUG 8 2014 A SERIES OF WEAK SHORTWAVES ARE EVIDENT IN WV LOOP WITHIN GENERALLY PROGRESSIVE BUT FAIRLY WEAK UPPER FLOW PATTERN. ONE SHORTWAVE WAS LOCATED OVER WESTERN SOUTH DAKOTA AND MOVING EASTWARD WITH DEEPER MOISTURE AND DRIER/WARMER MID LEVELS OVERSPREADING THE CENTRAL HIGH PLAINS THIS AFTERNOON. MOSTLY CLEAR AND DRY CONDITIONS HAVE RESULTED. THE BIGGEST CHALLENGE WILL BE MAGNITUDE AND TIMING OF POPS THIS EVENING AND AGAIN LATE TOMORROW. CONFIDENCE IS NOT PARTICULARLY HIGH IN THE DEVELOPMENT OF CONVECTION THIS EVENING. VIS SAT SHOWS NO CU OVER THE WESTERN PORTION OF THE FORECAST AREA YET AND A DOWNWARD TREND IN SURFACE DEW POINTS. THUS FAR CU AND CONVECTION ARE LIMITED TO ELEVATED HEATING IN ROCKIES. WILL MAKE A FINAL CALL AFTER A SECOND LOOK BUT WILL LIKELY TREND POPS DOWN FURTHER FOR THIS EVENING GIVEN OB/SAT TRENDS AND SHORT TERM CONVECTION ALLOWING MODEL GUIDANCE. ANOTHER SHORTWAVE IS REPRESENTED REASONABLY WELL BOTH TEMPORALLY AND SPATIALLY WITHIN GUIDANCE AND SHOULD MOVE EASTWARD OUT OF COLORADO AND INTO SOUTHWEST NEBRASKA TOMORROW AFTERNOON. THERMODYNAMIC ENVIRONMENT WILL BE FAVORABLE FOR FAIRLY ROBUST CONVECTION BY MID/LATE AFTERNOON WITH MARGINALLY SEVERE HAIL/WIND POSSIBLE WITH THE STRONGEST STORMS. GIVEN MARGINAL BUT SUFFICIENT SHEAR FOR AT LEAST TRANSIENT/WEAK STORM ORGANIZATION AND LOW 60 SURFACE DEW POINTS BENEATH STEEP MID LEVEL LAPSE RATES CONTRIBUTING TO AT LEAST MODERATE INSTABILITY IN THE 2000-2500 J/KG RANGE...HAVING MAINTAINED SEVERE WORDING IN HWO. CURRENT THINKING IS THAT CONVECTION WILL INCREASE COINCIDENT WITH DIABATIC SURFACE HEATING AND CONVERGENCE ALONG STRENGTHENING LEE TROUGH BY MID AFTERNOON ACROSS EASTERN COLORADO AND FAR NORTHWEST KANSAS AND SOUTHWEST NEBRASKA WITH AN EASTWARD PROGRESSION ACROSS THE FORECAST AREA DURING THE EVENING. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 1252 PM MDT FRI AUG 8 2014 SCATTERED THUNDERSTORMS WILL CONTINUE INTO SATURDAY EVENING BEFORE DIMINISHING AFTER MIDNIGHT. SYNOPTIC SCALE FORCING NOT PARTICULARLY IMPRESSIVE...QVECTORS ARE UNFAVORABLE...BUT MAY BE A WEAK SHORTWAVE TROUGH TOPPING THE RIDGE AND OMEGA FIELDS ARE FAVORABLE. INSTABILITY/SHEAR SUGGEST ANYTHING THAT DOES DEVELOP MAY BE SEVERE. ON SUNDAY THE RIDGE WILL SHIFT TO THE FOUR CORNERS REGION PLACING THE HIGH PLAINS UNDER NORTHWEST FLOW ALOFT. FORCING WILL ONCE AGAIN BE NEBULOUS...BUT HARD TO ARGUE AGAINST SLIGHT/LOW CHANCE POPS IN THAT PATTERN WITH ANY EMBEDDED WEAK SHORTWAVE IN THE FLOW PROBABLY ENOUGH TO TAP INTO WEAK/MODERATE INSTABILITY AND ZERO CIN DURING PEAK HEATING HOURS. ON MONDAY THE RIDGE MOVES A LITTLE FURTHER EAST AND WILL BE CENTERED OVER THE CENTRAL ROCKIES. WEAKER FLOW ALOFT AND WARMING MID LEVELS WILL WORK AGAINST CONVECTION...BUT ONCE AGAIN WITH WEAK/MODERATE INSTABILITY FORECAST IN EASTERN COLORADO CANT RULE OUT AN ISOLATED AFTERNOON THUNDERSTORM WHICH MAY MIGRATE INTO FAR WESTERN KANSAS/SOUTHWEST NEBRASKA BEFORE DISSIPATING AFTER SUNSET. THE UPPER RIDGE WILL CONTINUE TO SLOWLY MOVE EAST THROUGH MID WEEK AND THE AXIS NEAR THE FORECAST AREA ON WEDNESDAY. ESSENTIALLY WENT WITH PERSISTENCE FOR POPS WITH SLIGHT TO LOW CHANCES DURING THE AFTERNOON AND EVENING HOURS. STORMS SHOULD NOT BE SEVERE WITH LOW SHEAR UNDER THE RIDGE. BY LATE WEEK...THE RIDGE IS FORECAST TO RETREAT SOUTH AND WEST WHICH SHOULD OPEN THE DOOR TO BETTER CHANCES OF THUNDERSTORMS WITH SHORTWAVE TROUGHS COMING THROUGH THE FLOW OVER THE RIDGE. TEMPERATURES WILL BE NEAR NORMAL THROUGH THE PERIOD. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 545 PM MDT FRI AUG 8 2014 BIG QUESTIONS IS HOW FAR EAST DO THE THUNDERSTORMS GET TONIGHT. PROBLEM HAS BEEN YESTERDAY AND TODAY SO FAR...MODELS ARE DEVELOPING THUNDERSTORMS/PRODUCING PRECIPITATION TOO FAR EAST AND SOUTH. SO CONFIDENCE IN THE SOLUTION/FORECAST FOR TONIGHT IS LOW. GOING BY WHAT APPEARS TO BE WORKING THE BEST WOULD SAY THAT KGLD WILL HAVE THE BEST CHANCE FOR THUNDERSTORMS. CONSIDERING THE CURRENT LOCATION OF THE STORMS AND THEIR SPEED...IT LOOKS LIKE THUNDERSTORMS MAY REACH KGLD AROUND 03Z. JUST HAVE VFR AT THIS TIME BUT IS LINE FILLS IN AND CONFIDENCE INCREASES COULD SEE SUB VFR CONDITIONS DEVELOP AND WILL UPDATE APPROPRIATELY. OTHERWISE FOR TONIGHT IT LOOKS LIKE KMCK COULD SEE A BRIEF PERIOD OF MVFR VISIBILITIES CAUSED BY FOG. A STRONGER SHORTWAVE AND A HIGHER CHANCE OF THUNDERSTORMS LOOK TO OCCUR SATURDAY AFTERNOON. MODELS TIMING HERE LATELY HAS BEEN TO DEVELOP THUNDERSTORMS TOO FAST/FAR EAST. BELIEVE THERE WILL BE THUNDERSTORMS BUT MAIN PERIOD LOOKS TO BE JUST AFTER THIS PERIOD SO INSERTED JUST VCTS AT THIS TIME. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...BULLER SHORT TERM...BRB LONG TERM...024 AVIATION...BULLER
Hazardous weather outlook, Aug 8, 10:30 AM MDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1030 AM MDT FRI AUG 8 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1030 AM MDT FRI AUG 8 2014 /1130 AM CDT FRI AUG 8 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. THE MOST INTENSE STORMS WILL BE CAPABLE OF HAIL UP TO QUARTER SIZE AND DAMAGING WINDS. HOWEVER...WIDESPREAD SEVERE WEATHER WILL NOT OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING THROUGH NEXT WEDNESDAY. AT THIS TIME...THE BEST CHANCE FOR SEVERE WEATHER WILL BE SATURDAY AND SUNDAY AFTERNOONS AND EVENINGS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Aug 8, 5:26 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
526 PM MDT FRI AUG 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 8 NE YUMA 40.21N 102.62W
08/08/2014 M1.00 INCH YUMA CO TRAINED SPOTTER
&&
MENTZERSpecial weather statement, Aug 8, 5:34 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
534 PM MDT FRI AUG 8 2014
COZ091-082345-
KIT CARSON COUNTY-
534 PM MDT FRI AUG 8 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
AT 533 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
THURMAN TO 10 MILES NORTH OF FLAGLER TO 8 MILES SOUTH OF ARRIBA...
MOVING EAST AT 25 MPH.
PENNY SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3956 10316 3957 10315 3958 10290 3957 10284
3942 10283 3908 10296 3908 10317
TIME...MOT...LOC 2335Z 269DEG 22KT 3965 10313 3943 10312
3917 10321
HUSTEDSpecial weather statement, Aug 8, 5:44 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
544 PM MDT FRI AUG 8 2014
COZ090-091-090015-
KIT CARSON COUNTY-YUMA COUNTY-
544 PM MDT FRI AUG 8 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND
YUMA COUNTY IN NORTHEAST COLORADO...
AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
ARICKAREE SCHOOL TO 8 MILES NORTH OF FLAGLER TO 9 MILES SOUTHEAST OF
ARRIBA...MOVING EAST AT 20 MPH. ANOTHER STRONG STORM WAS LOCATED 2
MILES SOUTH OF JOES.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
&&
LAT...LON 3956 10316 3957 10281 3974 10280 3974 10254
3955 10251 3953 10269 3914 10282 3914 10316
TIME...MOT...LOC 2344Z 271DEG 18KT 3964 10305 3941 10307
3918 10316
HUSTEDSpecial weather statement, Aug 8, 6:07 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
607 PM MDT FRI AUG 8 2014
COZ090-090030-
YUMA COUNTY-
607 PM MDT FRI AUG 8 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...
AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LONE STAR...OR 12 MILES WEST OF
CLARKVILLE...MOVING NORTHEAST AT 25 MPH.
LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
CLARKVILLE BY 630 PM MDT...
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4044 10241 4044 10240 4024 10279 4035 10280
4036 10279 4044 10279 4044 10278
TIME...MOT...LOC 0007Z 242DEG 23KT 4035 10284
HUSTEDSpecial weather statement, Aug 8, 6:30 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
630 PM MDT FRI AUG 8 2014
COZ090-090045-
YUMA COUNTY-
630 PM MDT FRI AUG 8 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...
AT 629 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CLARKVILLE...MOVING NORTHEAST AT 25 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4044 10240 4041 10237 4030 10271 4044 10279
4044 10278
TIME...MOT...LOC 0030Z 245DEG 20KT 4042 10265
HUSTEDSpecial weather statement, Aug 8, 6:36 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
636 PM MDT FRI AUG 8 2014
COZ091-090045-
KIT CARSON COUNTY-
636 PM MDT FRI AUG 8 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
AT 634 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTH OF STRATTON...MOVING EAST AT 20
MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3957 10267 3957 10253 3957 10230 3957 10229
3931 10233 3934 10269
TIME...MOT...LOC 0037Z 270DEG 16KT 3945 10255
HUSTEDThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:07 PM MDT | Special Weather Statement | GLD | Phillips | 23 min |
| Aug 8, 6:30 PM MDT | Special Weather Statement | GLD | Phillips | 15 min |
| Aug 8, 6:36 PM MDT | Special Weather Statement | GLD | Kit Carson | 9 min |
| Aug 9, 5:45 AM MDT | Dense Fog Advisory | GLD | Cheyenne, Kit Carson, Yuma | 4 hr |
| Aug 9, 2:43 PM MDT | Special Weather Statement | GLD | Kit Carson | 47 min |
| Aug 9, 3:01 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 59 min |
| Aug 9, 3:50 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 55 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.